Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Having lots of swelling, fatigue, depression is it side effects?
Aug 4, 2000

Hello, I've been hiv pos. for 12 years. Never been on any meds. until recently 9 months ago. Anyway these problems just started 3 months ago. Before medicine VL(100,000)CD4(170) Now VL(-25)CD4(330)My doctor sending me to a GI doctor could it be that it something else along with the extreme swelling in my stomach,feet,hands I'm having lower back pain, I think the depression coming from just not feeling well. I'm so tired of this people are starting to notice my stomach asked if I was pregnant. My meds. are zerit epivir sustiva. I've already went through lots of test including upper and lower CT.Also I have morning diarrhea.should I go to the GI.Is it my meds if so what can I do to help ease these symptoms

Response from Dr. Henry

It is crucial that you feel better! Your Drug cocktail has been a success from the HIV standpoint but possibly a failure from the humanistic standpoint. The "art" of the situation is to find a cocktail that is agreeable to your mind/body and disagreeable still to HIV. You certainly have made progress from the HIV perspective -- I agree with the decision to start treatment and the initial regimen was reasonable. Assuming there are no other underlying medical problems a switch in your meds might be worth trying. You might discuss with your doc trying AZT/3TC (combivir) and abacavir as an alternative simple regimen with not much overlap as far as side effects to see how that sits with your body. The Sustiva can contribute to depression in a small percent of cases. Seeing a GI specialist to make sure your liver/pancreas are OK and that you have no other infections in your gut (H pylori, etc). Keith Henry, M.D.



Previous
Degenerative spine
Next
I dont understand

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement